Arkansas, 2012

Wildfire in Arkansas, March 1, 2012

March 1, 2012 · NWS LZK · 1 event in 1 county or zone

A recent lack of rainfall, low humidities and gusty winds made conditions favorable for wildfires late in early March. 5 miles north of Pindall in Searcy County burned 114 acres.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A recent lack of rainfall, low humidities and gusty winds made conditions favorable for wildfires late in early March. On the 1st, a wildfire 1.5 miles north of Pindall in Searcy County burned 114 acres.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 1, 2:28 PM CST, 47 minutes earlier.

Area forecast discussion, Mar 1, 2:28 PM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
228 PM CST THU MAR 1 2012

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
MOISTURE SURGE WILL GRADUALLY LIFT NORTHWARD TONIGHT...AS A WARM
FRONT ADVANCES INTO ARKANSAS. WEAK WAVE ALOFT MOVING THROUGH LATER
TONIGHT WILL INTERACT WITH THE ADVANCING FRONT...WITH SCATTERED
SHOWERS/STORMS POSSIBLE ALONG AND NORTH OF THE BOUNDARY. ANY
STORMS SHOULD MOSTLY BE NORTH OF INTERSTATE 40. SOME STRONG STORMS
ARE POSSIBLE...MAINLY AFTER MIDNIGHT...AND THE PRIMARY THREAT WITH
ANY STRONG STORMS WOULD BE LARGE HAIL. HOWEVER...INSTABILITY IS WEAK...
SO AM THINKING STRONG STORMS WOULD BE ISOLATED AT BEST.

AFTER THE INITIAL MOISTURE SURGE...LOW PRESSURE WILL BRING A COLD
FRONT INTO THE REGION DURING THE DAY FRIDAY. SHOWERS/STORMS WILL
BE POSSIBLE AHEAD OF THE FRONT...MAINLY ACROSS THE EASTERN HALF OF
THE STATE. AGAIN...SOME STORMS COULD BE STRONG...BUT I/M THINKING
THAT THE GREATEST SEVERE THREAT WILL BE EAST OF THE FORECAST AREA.

COLD HIGH PRESSURE WILL MOVE IN BEHIND THE FRONT...WITH READINGS
10-20 DEGREES COOLER BY SATURDAY. THE HIGH WILL SHIFT EASTWARD BY
LATE SUNDAY...WITH TEMPERATURES BEGINNING TO WARM.
&&

.LONG TERM...MONDAY THROUGH THURSDAY
SFC HIGH PRESSURE JUST OFF TO THE EAST OF THE STATE WILL PROVIDE AR
DRY WX...SRLY FLOW...AND ABOVE NORMAL TEMPERATURES FROM MON THROUGH
WED. AN UPR RIDGE WILL AT THE SAME TIME MOVE SLOWLY ACROSS THE SRN
PLAINS. AS THIS UPR RIDGE CONTS TO SLOWLY MOVE EAST...A PAIR OF
SHRTWVS WILL BEGIN TO AFFECT AR...THE FIRST A NRN STREAM ONE AND THE
SECOND A SRN STREAM ONE.

THE ECMWF ALLOWS THE NRN STREAM WAVE TO PUSH A SFC COLD FRONT INTO
NRN AR THU WITH PRECIP ALONG AND AHEAD OF IT. THE GFS IS WEAKER AND
FURTHER NORTH WITH THIS SHRTWV...CAUSING THE FRONT TO STALL FURTHER
NORTH. WILL CONTINUE TO HEDGE TOWARD THE STRONGLY PERFORMING ECWMF
AND LEAVE CHC POPS IN NRN AR THU AND THU NIGHT. WILL TRIM POP CHCS
BACK TO SLIGHT OVER THE REST OF THE STATE IN THIS PD. THE SECOND...
SRN STREAM SHRTWV WILL HOLD OFF UNTIL NEXT WEEKEND...AFTER THE END
OF THE FCST PD.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     72  55  70  35 /   0  50  50  20
CAMDEN AR         81  61  79  42 /  10  20  30  20
HARRISON AR       73  53  64  32 /   0  50  50  10
HOT SPRINGS AR    78  60  75  39 /  10  30  30  10
LITTLE ROCK   AR  77  59  78  40 /  10  30  30  20
MONTICELLO AR     81  64  80  44 /  10  20  50  50
MOUNT IDA AR      78  58  72  37 /  10  30  20  10
MOUNTAIN HOME AR  74  53  67  33 /   0  50  50  10
NEWPORT AR        71  59  70  37 /   0  50  40  30
PINE BLUFF AR     78  61  78  43 /  10  30  30  30
RUSSELLVILLE AR   76  52  75  34 /   0  40  30  10
SEARCY AR         74  54  73  37 /   0  40  40  20
STUTTGART AR      75  59  78  41 /  10  30  40  40
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR BAXTER-BOONE-
MARION-NEWTON-SEARCY.

&&

SHORT TERM...57 / LONG TERM...63
Hazardous weather outlook, Mar 1, 5:00 AM CST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST THU MAR 01 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST THU MAR 01 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A FRONT ALONG THE GULF COAST WILL LIFT TO THE NORTH TONIGHT.
MOISTURE WILL QUICKLY INCREASE...AND ISOLATED THUNDERSTORMS MAY
DEVELOP. IF STORMS POP UP...THEY WOULD BE MOST LIKELY IN THE
NORTHERN HALF OF THE STATE. THERE IS AN OUTSIDE CHANCE OF SEVERE
WEATHER...WITH LARGE HAIL THE MAIN CONCERN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STORM SYSTEM WILL TRACK THROUGH THE MID-MISSISSIPPI VALLEY ON
FRIDAY...AND WILL DRAG A NEW COLD FRONT INTO ARKANSAS. AHEAD OF THE
FRONT...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE
IN THE SOUTHEAST HALF OF THE STATE.

WHILE A SEVERE STORM OR TWO CANNOT BE RULED OUT IN SOUTHEAST
ARKANSAS FRIDAY AFTERNOON AND EVENING...SEVERE WEATHER WILL BE MUCH
MORE LIKELY EAST OF THE STATE IN THE OHIO AND TENNESSEE VALLEYS.

.SPOTTER INFORMATION STATEMENT...

ANY SEVERE WEATHER SHOULD BE ISOLATED THROUGH FRIDAY...SO SPOTTER
ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Searcy

When
March 1, 3:15 PM CST to 11:00 PM CST
Where
Searcy forecast zone
Reported by
Park/Forest Service

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, March 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 359246.